NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, December 18, 2014
Hi doc, went to a Dentist for regular filling on couple of my teeth, now sinse the decay was deep the pain was unbearable so upon my request the doctor gave me an anesthesia but looking at the after effect i understand that he`s accidentally injected on a blood cell or somethin im not really sure about now the swelling is increasing gradually and the pain is unbearable, my concern is if its gonna be allright coz im travelling the next few days and i don want to risk it, pls advise. Thanks..!!
I am sorry you having difficulty. Swelling can occur following local anesthetic injection anywhere in the body, including the mouth. If a blood vessel is pierced by the needle, this can cause bleeding, although most of the time, the patient is not aware of minor tissue bleeding.
There can be more significant bleeding, particularly for back teeth in the upper jaw. If this has occurred, you should contact your dentist. The swelling will stop on its own, unless you are taking drugs that impair clotting or have an underlying medical problem that delays clotting. There can be pain and limited mouth opening for several days to as long as two weeks. That is why you should contact your dentist for guidance.
Additionally, after some procedures, there can be an acute dental abscess that occurs causing the swelling, but this seems unlikely with simple fillings.
Steven I Ganzberg, SB, DMD, MS
Formerly, Clinical Professor of Dentistry
College of Dentistry
The Ohio State University